T Nation

Flaxseed/Fish Oil and Medication


#1

Does anyone know if Flaxseed/Fish Oil has any adverse effects in interrupting the uptake or absorption of medication? Oil or Softgel form.

I'm thinking of starting to add both/either to my supplement/medication regime an will have to discuss it with my transplant doctor & would prefer not to have a supplement interfere with my immuno-suppressants an anti-rejection meds.

Just any info/studies for me to read up on before presenting the information to him would be of help. I searched online but could not find any studies to pertain to what I am asking about, or perhaps I didn't word it correctly to find such results.

Any info is appreciated.

APE.


#2

try to incorporate flax seeds/fatty fish into your diet. these are natural sources of what you want to supplement. if you doctor told you not to eat these foods (which he probably didnt) then the supps are probably fine, but YOU MUSH CHECK with your doctor first. it is HIGHLY unlikely that there is a problem since these fats are in everyday foods, but its not worth the risk...

Its a good thing that you ask these questions here but you should get a professional opinion as the final verdict.


#3

Oh I definatley will ask before hand; but I'm thinking back to past arguements he and I have had. I had to actually go out and get a can of Peptamen (feeding tube supplement) too prove to him that it contained glutamine an was made of whey peptides & soy. I just need something for leverage to actually get him to think about it; thats why I'd ask if anyone knew of any studies I may be able to sight an show him in regards to supplementing an if there is any possibilites that it may interfere.

If I were to read a study an it did show interferance; well I'd drop the subject all together.


#4

There was an article in one of the mens fitness mags about a month ago quoting a study that said that supplementing with fish oils is OK for most except those on blood thinning medications - as apparently fish oils/omega 3's thin the blood. Im sure a quick google would turn up whether its true or not.

Anyway - I would be checking and double checking with my doctor if I was you!!

Cheers